Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2007, 10:04 PM EDT for Person County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 10:04 PM EDT (02:04 UTC)
- Expired
- Jun 5, 2007, 10:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 10:15 PM EDT | TSTM WND DMG | 10 Sw Roxboro, NC | LARGE TREE DOWNED AND HAD TO BE REMOVED FROM NEWTON PLEASANT LOOP ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 060204
SVRRAH
NCC145-060245-
/O.NEW.KRAH.SV.W.0090.070606T0204Z-070606T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1045 PM EDT
* AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF BUSHY FORK...OR ABOUT 9
MILES NORTH OF PROSPECT HILL...MOVING NORTHEAST AT 30 MPH. PENNY
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CONCORD AROUND 1015 PM...
ROXBORO AROUND 1020 PM...
BETHEL HILL AROUND 1035 PM...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3628 7916 3649 7914 3654 7902 3654 7884
3653 7881 3639 7881 3638 7882 3628 7916
$$
VINCENT3 follow-up statements
000
WWUS52 KRAH 060216
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1015 PM EDT TUE JUN 5 2007
NCC145-060245-
/O.CON.KRAH.SV.W.0090.000000T0000Z-070606T0245Z/
PERSON NC-
1015 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN PERSON COUNTY...
AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BUSHY
FORK...OR ABOUT 7 MILES NORTHEAST OF PROSPECT HILL...MOVING EAST AT
20 MPH.
THE STORM HAS STRENGTHENED AND IS NOW EXPECTED TO PRODUCE QUARTER TO
GOLF BALL SIZE HAIL
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF CONCORD BY 1025 PM EDT
ROXBORO BY 1035 PM EDT
8 MILES SOUTH OF BETHEL HILL BY 1045 PM EDT
LAT...LON 3628 7916 3649 7914 3654 7902 3654 7884
3653 7881 3639 7881 3638 7882 3628 7916
$$
VINCENT000
WWUS52 KRAH 060237
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1034 PM EDT TUE JUN 5 2007
NCC145-060245-
/O.CON.KRAH.SV.W.0090.000000T0000Z-070606T0245Z/
PERSON NC-
1034 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHERN PERSON COUNTY...
THIS STORM WAS LOCATED NEAR ROXBORO...MOVING EAST AT 30 MPH. THE
STORM IS EXPECTED TO MOVE EAST ALONG HIGHWAY 158 IN EAST CENTRAL
PERSON COUNTY...APPROACHING THE TOWN OF SURL BY 1045 PM. THE PRIMARY
THREAT WITH THIS STORM IS LARGE HAIL AND DAMAGING WIND GUSTS OVER 60
MPH.
LAT...LON 3628 7916 3649 7914 3654 7902 3654 7884
3653 7881 3639 7881 3638 7882 3628 7916
$$
VINCENT000
WWUS52 KRAH 060246
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT TUE JUN 5 2007
NCC145-060254-
/O.EXP.KRAH.SV.W.0090.000000T0000Z-070606T0245Z/
PERSON NC-
1044 PM EDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERSON COUNTY EXPIRES
AT 1045 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. VERY
HEAVY RAIN...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...AND
PEA SIZED HAIL WILL REMAIN POSSIBLE WITH THIS STORM AS IT MOVES EAST
ALONG HIGHWAY 158 IN EASTERN PERSON COUNTY THROUGH 1130 PM TONIGHT.
LAT...LON 3628 7916 3649 7914 3654 7902 3654 7884
3653 7881 3639 7881 3638 7882 3628 7916
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:30 PM EDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jun 5, 2:30 PM EDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT TUE JUN 5 2007 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT SOUTHEAST ACROSS CENTRAL NORTH CAROLINA THIS EVENING. HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE OHIO VALLEY LATE TONIGHT AND WEDNESDAY... AND REMAIN ALONG THE SOUTHEAST US COAST THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... MAIN FORECAST CHALLENGE CENTERS AROUND POP. 12Z NAM/WRF APPEARS TO BE VERIFYING BETTER WITH CONVECTIVE ACTIVITY ASSOCIATED WITH VORT MAX CROSSING AL INTO GA. GFS DOESNT ACCOUNT FOR MUCH CONVECTION WITH THIS SYSTEM AT 18Z. MEAN FLOW WILL TAKE BULK OF CONVECTIVE ACTIVITY ACROSS SC. HOWEVER MSAS MESO ANALYSIS HAS BEEN VERY PERSISTENT IN DEPICTING A ZONE OF LOW LEVEL CONFLUENCE AND INSTABILITY EXTENDING FROM THE SOUTHERN PIEDMONT INTO THE CENTRAL COASTAL PLAIN. UPSTREAM OVER KY...ANOTHER VORT MAX IN THE NORTHERN STREAM EXPECTED TO MOVE ACROSS LOWER OH VALLEY TONIGHT...AND THROUGH THE MID ATLANTIC OVER NIGHT. TAIL END OF THIS FEATURE WILL DRAG ACROSS CENTRAL NC LATE THIS EVENING/OVERNIGHT. BASED ON OBSERVED PARAMETERS AND TREND NOTED ON SATELLITE AND REGIONAL RADAR...WILL EXPAND CHANCE POP TO INCLUDE MOST OF THE REGION. TEMPTED TO RAISE TO HIGH CHANCE BUT DOMINATE WESTERLY FLOW HAS TENDENCY TO LIMIT PRECIP COVERAGE EAST OF THE FOOTHILLS SO WILL LIMIT POP TO 30%. && .SHORT TERM /WEDNESDAY/... SUBSIDENCE IN WAKE OF EXITING SYSTEM PLUS INCREASING MID/UPPER LEVEL HEIGHTS WILL RESULT IN A SUNNY AND WARM DAY ACROSS CENTRAL NC. MODEL THICKNESS ONLY ABOUT 5M LOWER COMPARED TO TODAY (A CHANGE AS MODELS HAD BEEN ADVERTISING THICKNESSES 10-12M LOWER). THUS EXPECT MAX TEMPS WED TO ONLY BE A COUPLE OF DEGREES COOLER THAN THIS AFTERNOON. DEWPOINTS WILL ALSO BE A FEW DEGREES LOWER. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... STRONG RIDGE BUILDS OVER THE EAST COAST THU AND FRI WITH HOT AND DRY CONDITIONS BOTH DAYS...THU IN THE LOWER 90S...FRI IN THE MID 90S. SEEING SOME MOISTURE RETURN AHEAD OF OUR NEXT FRONT FRIDAY NIGHT AS THE SURFACE HIGH IS SUPPRESSED SOUTH AND THE UPPER RIDGE SHIFTS OFFSHORE. UPPER SUPPORT WILL BE MINIMAL...WITH A WEAK 60 KT UPPER JET UP ACROSS THE OHIO VALLEY AND NO SIGNAL OF ANY VORT MAXIMA IN THE FLAT H5 FLOW...WILL INTRODUCE SLIGHT CHANCES LATER FRI NIGHT AND ON THROUGH THE DAY SATURDAY PENDING FROPA. WE WILL HAVE A GOOD WARMUP AHEAD OF THE FRONT (AROUND 90)...WITH DEW POINTS APPROACHING 70...SO INSTABILITY WILL BE SKY HIGH...WOULD SUSPECT THAT THE WEAK DYNAMICS WILL SUPPORT BETTER COVERAGE THAN INDICATED IF WE CAN GET THE LOW LEVEL CONVERGENCE TO HOLD OFF UNTIL MAX HEATING. THICKNESSES FALL CONSIDERABLY FOR SUNDAY WITH HIGH PRESSURE NUDGING SOUTH INTO THE AREA...STILL ABOVE NORMAL...HOWEVER...WITH HIGHS STILL REACHING THE MID 80S. IT WILL BE A BIT LESS HUMID AS WELL...WITH DEW POINTS IN THE LOWER 60S. SURFACE FRONT REMAINS SOUTH OF THE AREA EARLY NEXT WEEK...EXPECT CONSIDERABLE SUN WITH ISOLATED DIURNAL CONVECTION AS HIGHS CLIMB INTO THE MID AND UPPER 80S MON AND TUE. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... AN APPROACHING WEAK SURFACE FRONT WILL RESULT IN STEADY/BREEZY W-SW SURFACE FLOW THROUGH 01Z ACROSS CENTRAL NC. THERE DOES APPEAR TO BE ENOUGH MOISTURE IN THE MODERATELY UNSTABLE AIR MASS TO CAUSE ISOLATED OR SCATTERED CONVECTION AHEAD OF THE FRONT. CURRENTLY...BEST SUPPORT FOR CONVECTION WILL BE ACROSS THE SOUTHERN AND EASTERN COUNTIES. WILL MENTION CB IN TAF TEXT BUT CONFIDENCE NOT HIGH ENOUGH TO DESIGNATE A SPECIFIC TIME WHEN CONVECTION WILL THREAT A TERMINAL. PLAN TO MONITOR MESO-SCALE FEATURES AND UPDATE TERMINAL WHEN IT BECOMES APPARENT THAT CONVECTION THREAT INCREASING. FRONTAL PASSAGE EXPECTED LATE THIS EVENING AN OVERNIGHT WITH SURFACE BECOMING NW. SUBSIDENCE BEHIND EXITING SYSTEM AND ACCOMPANYING DRIER AIR WILL RESULT IN CLEAR SKIES WED. SURFACE FLOW WILL GRADUALLY BACK TO A WESTERLY DIRECTION BY WED AFTERNOON. MID/UPPER LEVEL RIDGE WILL BUILD INTO CENTRAL NC LATE WED INTO FRI. THIS WILL RESULT IN DRY AND HOT CONDITIONS. A COLD FRONT WILL DRIFT SEWD TOWARD CENTRAL NC LATE FRI INTO SAT. THIS FEATURE MAY TRIGGER EITHER ISOLATED OR SCATTERED CONVECTION FRI NIGHT INTO SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, Jun 5, 11:55 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1155 AM EDT TUE JUN 5 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060730- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1155 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THE STORMS IN THE COASTAL PLAIN AND SANDHILLS MAY PRODUCE EXCESSIVE LIGHTNING STRIKES WITH UP TO 10 OR 15 STRIKES IN 5 MINUTES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BUILDING AREA OF HIGH PRESSURE WILL BRING VERY HOT CONDITIONS TO CENTRAL NORTH CAROLINA ON FRIDAY. AFTERNOON TEMPERATURES ARE PROJECTED TO BE IN THE MID AND UPPER 90S. THESE TEMPERATURES COUPLED WITH THE HUMIDITY WILL CREATED HEAT INDICES IN THE 100-104 DEGREE RANGE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. WSS
In the hours before
Special weather statement, Jun 5, 9:01 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 901 PM EDT TUE JUN 5 2007 NCZ021-022-060130- FORSYTH-GUILFORD- 901 PM EDT TUE JUN 5 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN FORSYTH AND GUILFORD COUNTIES THROUGH 930 PM EDT... AT 901 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KERNERSVILLE...OR ABOUT 8 MILES SOUTH OF BELEWS CREEK...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BELEWS CREEK AROUND 910 PM EDT...STOKESDALE AROUND 915 PM EDT AND SUMMERFIELD AROUND 920 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Local storm report, Jun 5, 9:37 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 7 NW GREENSBORO 36.15N 79.92W
06/05/2007 GUILFORD NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN...ONE OF
WHICH FELL ON A HOUSE NEAR OAK RIDGE ROAD AND BUNCH ROAD
IN THE TOWN OF OAK RIDGE.
&&
VINCENTSpecial weather statement, Jun 5, 9:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 950 PM EDT TUE JUN 5 2007 NCZ008-009-026-060215- FRANKLIN-GRANVILLE-VANCE- 950 PM EDT TUE JUN 5 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE...VANCE AND FRANKLIN COUNTIES THROUGH 1015 PM EDT... AT 950 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CREEDMOOR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR KITTRELL AROUND 1015 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:14 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 31 min |
| Jun 5, 11:27 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 18 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.